Eighteen patients, moderately to heavily infected with onchocerciasis, were treated with a standard course of diethylcarbamazine citrate (DEC-C). In addition to the well recognised systemic reactions to treatment, the following ocular changes occurred during therapy: (1) Transient pigment epithelial lesions were detected in 7 patients by fluorescein angiography. (2) Optic disc leakage, as shown by fluorescein angiography, developed in 9 patients, and increase of pre-existing leakage was demonstrated in 3 further patients. (3) Visual field loss was documented in 5 patients. These observations have grave implications for DEC-C therapy in onchocerciasis. They emphasise the need for great caution in its use in the treatment of onchocerciasis in heavily infected patients and for close supervision of ocular function during therapy.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.